Has anyone any experience of Protelos 2g?

I have been taking 2g Protelos daily for about 6 weeks. During the last week I have had problems with glare, from lights in shops, PC screen, and when I was painting a wall white. The reaction I get is my vision becomes progressively more blurred from the edges, until I can see nothing clearly and at the same time I become nauseated. The symptoms gradually clear when I am not looking at anything bright.

I don't want to blame these symptoms on the Protelos if they are caused by something else, as I am so delighted to have discovered something that will strengthen my very fragile bones that doesn't make me ill after so many years.

Has anyone suffered any similar symptoms?

Report post

7 replies. Join the discussion

Hi Oakside

Protelos has aspartame added to strontium ranelate. Aspartame is very unhealthy for the brain and nervous system. So, it could be the side effects of the aspartame. Many people will not take protelos because it contains aspartame. I think patients should demand it be removed from an otherwise great formula. Also, vision changes with age. I am 57 and I notice that I have recently lost a considerable amount of my peripheral vision; and my vision fluctuates between cloudy and clear. All of these changes have occurred in the past year. So, I would tend to attribute these effects to age; if you are in your 50s or older. If not, it might be an allergic reaction. I would check with a doctor. You can switch to Strontium Citrate that does not have aspartame and do a case/control study. If you symptoms disappear on SC then it could be the aspartame.

Report post

Thank you for your reply.

The change to my sight coincided with taking Protelos. I am now having Forteo injections and the problem has gone, so assume it was the Protelos. As I was to have gone back to the Protelos in 18 months when I finish the Forteo I will request Strontium Citrate to replace Stronium Renelate to see if that makes a difference.

Report post

Oakside, I hope in the 4 months since you posted this message you have been to an eye specialist. It isn't normal to lose peripheral vision because of age. You might have glaucoma. Please see an Ophthalmologist if you haven't already. Once peripheral vision is lost because of glaucoma it is permanent.

Report post

Thank you for your comment Verginia, mercifully I don't have glaucoma, confirmed at an eye test a month ago. The symptom only showed up while taking Protelos. I am now having Forsteo injections, but only 3 out of 4 days (the side effects are not really acceptable the 3rd day so I need a break) also I cannot drive before midday the day after having an injection, as I do silly things that could cause an accident , so if I need to use the car any morning I don't have an injection the night before - even if that means missing several days.

Report post

Oakside, I'm so glad you don't have glaucoma. I was very concerned for you. I hope the side effects of your medication end very soon. Good luck

Report post

Please share with us what side effects from Forteo keep you from driving. I would appreciate it.

Report post

I have done things that put me in danger of an accident when driving before mid day after taking Forteo the night before, so assume my brain does not function normally. eg driving as though I'm on an empty road when, in fact, the road is crowded with other cars. . . soon after begining a manouver I realise how foolish my action is, but it is only by the grace of God that accidents have been avoided so I decided I must take evasive action, recognising the danger I was to others and myself.
As we are individuals we all react to drugs differently. I posted my reaction hoping it may alert others to be aware of their actions when 'under the influence' and so prevent injury to themselves and others.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders